Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Albany, NY

July 20, 20194 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 20, 2019, 7:39 PM EDT for 4 counties in New York. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2019, 7:39 PM EDT (23:39 UTC)
Expired
Jul 20, 2019, 8:45 PM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:45 PM EDTFUNNEL CLOUDSchaghticoke, NYBRIEFED FUNNEL SPOTTED AND THEN DISSIPATED.
Jul 20, 7:50 PM EDTTSTM WND DMG1 Se Waterford, NYTREE DOWNED ON WIRES AT CORNER OF 125TH STREET AND 6TH AVENUE IN TROY
Jul 20, 8:13 PM EDTTSTM WND DMG2 Sse Hoosick Falls, NYWIRES DOWN
Jul 20, 8:13 PM EDTTSTM WND DMG8 N Petersburgh, NYESTIMATED 60 MPH WIND GUSTS WITH SOME TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WUUS51 KALY 202339
SVRALY
NYC001-083-091-093-210045-
/O.NEW.KALY.SV.W.0049.190720T2339Z-190721T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
739 PM EDT Sat Jul 20 2019

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Eastern Schenectady County in east central New York...
  Northeastern Albany County in east central New York...
  Southeastern Saratoga County in east central New York...
  Northern Rensselaer County in east central New York...

* Until 845 PM EDT.

* At 739 PM EDT, a severe thunderstorm was located over Waterford, or
  near Cohoes, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Troy, Cohoes, Watervliet, Mechanicville, Hoosick Falls, Latham,
  Green Island, Grafton, Waterford, Berlin, Round Lake, Center
  Brunswick, Country Knolls, Halfmoon, Brunswick, Hoosick, Pittstown,
  Poestenkill, Schaghticoke and Valley Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4276 7392 4281 7381 4295 7380 4291 7329
      4267 7334
TIME...MOT...LOC 2339Z 278DEG 33KT 4283 7370 

HAIL...<.75IN
WIND...60MPH
 
$$

MSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:33 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 20, 4:33 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
433 PM EDT Sat Jul 20 2019

.SYNOPSIS...
Dangerous heat and oppressive humidity will continue
this afternoon through Sunday. Isolated showers and thunderstorms
are possible during the afternoon and evening hours this weekend. A
cold front will move across the region on Sunday night into Monday,
with a return to seasonable temperatures and lower humidity levels
to begin the work week. A widespread rainfall is possible Monday
night into Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Dangerous and oppressive heat will continue through the weekend
with Heat Advisories and Excessive Heat Warnings in place.

As of 430 PM...A couple showers and pulse thunderstorms have
been progressing through the region over the past couple hours
with temperatures in the upper 80s to middle 90s and dew points
in the 70s. Observed heat indices range from the mid 90s to
around 105 degrees. This dangerous heat is expected to continue
for much of the region through tonight, with heat indices only
dropping into the middle 70s to upper 80s.

Skies are partly cloudy to mostly sunny with a shallow cumulus
field extending across the region. Similar cloud cover should
continue overnight with the cumulus clouds dissipating. Showers
and thunderstorms will be possible through late this evening
with ample instability in place. Guidance suggests potential
for storms to develop off a lake breeze and translate eastward
towards the Mohawk Valley, Capital Region, and Mid-Hudson
Valley this evening but confidence is very low on this solution
due the large number of solutions suggested by the CAMs. In
addition to a lack of forcing, very minimal shear is in place so
organized convection is not expected, but, any storms that do
develop will have potential to produce torrential rain and gusty
winds.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
Dangerous and oppressive heat will continue through the weekend
with Heat Advisories and Excessive Heat Warnings in place.

Sunday will be very similar to Saturday except with slightly
"cooler" temperatures. Conditions will still be muggy with
oppressive heat though so be sure to stay hydrated and avoid
strenuous outdoor activity. Afternoon showers and thunderstorms
will be possible again, and will be very isolated. Sunday night
into Monday morning should be mostly dry, but a cold front will
be pushing through the region. This cold front will bring a
return to seasonable temperatures and less humid conditions as
we start the work week. The surface cold front looks to stall
just to the southeast of the region on Monday as an upper level
trough digs into the region. This trough is expected to go from
positive tilt to neutral or even negative tilt as we progress
through Tuesday. This will result in weak cyclogenesis along the
quasi-stationary cold front and moisture tracking into the
Northeast CONUS. Guidance suggest varying solutions with respect
to the position of the surface boundary and the track of the
low, meaning that the amount of precipitation that eastern NY
and western New England receives is still uncertain. It is safe
to say though that eastern zones will have a better chance at
higher precipitation amounts. Right now storms total rainfall
amounts look to range from 0.5 - 1.25 inches. Much of the region
has been dry though, so some rain will be beneficial. High
temperatures Monday and Tuesday will generally be in the 70s,
with overnight lows in the 50s and 60s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Those seeking relief from the heat and humidity will be happy to
hear the long term period will feature a few days with lower
temperatures in the 70s before temperatures climb back into the 80s
towards the upcoming weekend. In addition, it will be rather dry as
upper level forcing remains weak. Read on for details.

The period begins Tuesday night with our low pressure system and
cold front from early in the week exiting well to our south and
east. Northwest flow in its wake will usher in cooler and less humid
conditions with a secondary cold front making its way through by 12z
Wednesday. Temperatures should cool into the 50s by Wednesday
morning with even some 40s popping up in the Adirondacks thanks
clearing skies overnight. While our upper level trough axis will
move overhead on Wednesday, 700mb moisture appears lackluster on all
members of the latest 12z/20 global guidance. Thus, we continued to
mention only slight chance POPS for area mainly north of I-90 on
Wednesday to account for some isolated diurnally/differential
heating driven showers. The cooler air mass in place explains why
instability looks weak so we omitted any chance for thunder at this
time. Otherwise, Wednesday should be very pleasant day with
comfortable in the 70s (60s in the higher terrain of the
Adirondacks, Greens, and Catskills) along with low dew points in the
50s.

High pressure from the Great Lakes then slides eastward heading into
Wednesday. Increasing subsidence should lead to clear skies
overnight and a good opportunity for radiational cooling. We
therefore leaned on the cooler end of guidance for Wednesday night
temperatures and show widespread lows in the low to mid 50s with
more 40s in the higher terrain of the Adirondacks, Greens, and
Catskills. High pressure in place on Thursday should give us another
pleasant day but guidance continues to hint at a weak warm front and
weak trough from the upper Great Lakes moving eastward so we show
slight chance POPS for areas north/west of the Adirondacks.
Otherwise, temperatures should end up a bit warmer than Wednesday,
rising into the low 80s in the Hudson Valley and 70s elsewhere as we
remain on the northern periphery of our surface high and upper level
flow shifts westward. Dew points again remain low.

Surface high shifts a bit east on Friday, allowing return west-
southwest flow to prevail over eastern NY/western New England which
should allow high temperatures to rise into the upper 70s to mid 80s
and dew points to climb back towards 60s. Again weak troughing at
500mb keeps slight chance POPs in the forecast (mainly for areas
above 500 feet) and with a warmer/more humid air mass in place, we
included the potential thunder.

Temperatures continue climb on Saturday as a trough digging into SE
Canada pushes our surface high further east and southwest flow
prevails within the warm sector. Thus, we expect more widespread 80s
across the region for highs. Although forcing again looks minimal,
we continue to show slight chance POPs to account for differential
heating or lake breeze boundaries that may spark isolated
convection.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A very humid air mass will continue to be over the region
through Sunday. An isolated shower or thunderstorm is possible
late this afternoon into tonight.

VFR conditions will mainly occur prior to 06Z/SUN. Scattered to
broken cirrus and scattered to broken cumulus will continue
this afternoon. Some high MVFR stratus near KPSF will continue
to dissipate in the muggy air mass early this pm. The best
chance of a SHRA/TSRA will be near KGFL between 22Z to 01Z/SUN.
Some MVFR or IFR conditions may occur there. A VCSH group was
used near KALB/KPSF until confidence increases. KPOU will
continue to have VFR conditions into tonight.

Some MVFR stratus and mist/haze may form tonight at all the
sites, especially where any convection occurs. Some brief lapses
to IFR are also possible at KPSF/KGFL. The stratus should burn
off between 13Z-15Z/SUN with a few-scattered cumulus or cirrus
around.

The winds will be south to west at 6-12 kts, and then shift to
the southwest or west at 6 kts or less tonight. Gusts to 30 kts
or so are possible with any thunderstorms. Southwest to west
winds will increase to around 10 kts late tomorrow morning.

Outlook...

Sunday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday: High Operational Impact. Likely SHRA...TSRA.
Monday Night: High Operational Impact. Likely SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Dangerous heat and oppressive humidity will continue
this afternoon through Sunday. Isolated showers and thunderstorms
are possible during the afternoon and evening hours this weekend. A
cold front will move across the region on Sunday night into Monday,
with a return to seasonable temperatures and lower humidity levels
to begin the work week. A widespread rainfall is possible Monday
night into Tuesday.

No critical fire weather conditions are expected through the
entire forecast period. Minimum Relative Humidity values will
generally stay above 50% for the entire forecast period with RH
values approaching 95% during the overnight hours. Generally
light south to southwest flow will persist this weekend with a
turn to west and northwest Sunday, then north/northwest winds on
Monday.

&&

.HYDROLOGY...
Afternoon and evening thunderstorms will be possible today and
Sunday with more widespread precipitation possible Monday night
through Tuesday. Torrential downpours will be possible with any
thunderstorms that develop. There is a slight chance for
excessive rainfall and localized flooding in showers and
thunderstorms Monday into Tuesday. No significant hydrologic
impacts are expected through the forecast period at this time.

Please visit our Advanced Hydrologic Prediction Service /AHPS/ web
page for specific area rivers and lakes observations and
forecasts.

&&

.CLIMATE...
Record high temperatures...

July 20th...
Albany: 97 degrees 1991
Glens Falls: 97 degrees 1946
Poughkeepsie: 102 degrees 1991

Record high minimum temperatures and high temperatures...

July 21st...
Albany: 76 degrees 2011 and 101 degrees 1930
Glens Falls: 72 degrees 2011 and 96 degrees 2011
Poughkeepsie: 73 degrees 2011 and 101 degrees 1977

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Excessive Heat Warning until 8 PM EDT Sunday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Sunday for NYZ043-047-051-054-058-
     061-063.
     Excessive Heat Warning until 8 PM EDT this evening for
     NYZ038>041-048>050-052-053-059-060-083-084.
     Heat Advisory from 8 PM this evening to 8 PM EDT Sunday for
     NYZ041-048>050-052-053-059-060-083-084.
     Excessive Heat Warning until 8 PM EDT Sunday for NYZ064>066.
     Heat Advisory until 8 PM EDT this evening for NYZ032-033-042-
     082.
MA...Heat Advisory until 8 PM EDT Sunday for MAZ001-025.
VT...Heat Advisory until 8 PM EDT Sunday for VTZ013>015.

&&

SYNOPSIS...Cebulko
NEAR TERM...Cebulko
SHORT TERM...Cebulko
LONG TERM...Speciale
AVIATION...Wasula
FIRE WEATHER...Cebulko
HYDROLOGY...Cebulko
CLIMATE...WFO ALBANY
Hazardous weather outlook, Jul 20, 3:59 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
359 PM EDT Sat Jul 20 2019

NYZ041-048>050-052-053-059-060-083-084-211100-
Northern Saratoga-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Southeast Warren-Southern Washington-
359 PM EDT Sat Jul 20 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SUNDAY...

This Hazardous Weather Outlook is for the Capital Region, Saratoga
Region and Glens Falls area of east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

Isolated to widely scattered thunderstorms are possible prior to
midnight with gusty winds possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight chance to chance for thunderstorms Sunday through
Monday. Gusty winds, frequent lightning, very heavy rain and
localized flooding is possible in any thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-NYZ064>066-211100-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
359 PM EDT Sat Jul 20 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
and eastern Ulster and Dutchess Counties in east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

There is a chance for thunderstorms Sunday through Monday. Gusty
winds, frequent lightning, very heavy rain and localized flooding is
possible in any thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ043-047-051-054-058-061-063-VTZ013>015-211100-
Northern Berkshire-Southern Berkshire-Northern Washington-Schoharie-
Western Albany-Eastern Rensselaer-Western Greene-Eastern Columbia-
Western Ulster-Bennington-Western Windham-Eastern Windham-
359 PM EDT Sat Jul 20 2019

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

This Hazardous Weather Outlook is for western Massachusetts, the
Helderbergs, Schoharie Valley, northern and central Taconics of east
central New York and southern Vermont.

.DAY ONE...Tonight.

There is a slight chance to chance for thunderstorms tonight. Gusty
winds, frequent lightning, very heavy rain and localized flooding is
possible in any thunderstorms.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a slight chance to chance for thunderstorms Sunday through
Monday. Gusty winds, frequent lightning, very heavy rain and
localized flooding is possible in any thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-042-082-211100-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
359 PM EDT Sat Jul 20 2019

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the southern Adirondacks of east
central New York.

.DAY ONE...Tonight.

There is a slight chance to chance for thunderstorms tonight. Gusty
winds, frequent lightning, very heavy rain and localized flooding is
possible in any thunderstorms.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a slight chance to chance for thunderstorms Sunday through
Monday. Gusty winds, frequent lightning, very heavy rain and
localized flooding is possible in any thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ038>040-211100-
Southern Herkimer-Southern Fulton-Montgomery-
359 PM EDT Sat Jul 20 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the western and central Mohawk
Valley of eastern New York.

.DAY ONE...Tonight.

There is a slight chance for thunderstorms tonight. Gusty winds,
frequent lightning, very heavy rain and localized flooding is
possible in any thunderstorms.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms this Sunday through Monday.
Gusty winds, frequent lightning, very heavy rain and localized
flooding is possible in any thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 20, 5:50 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albany NY
550 PM EDT Sat Jul 20 2019

NYZ038>040-082-202215-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
550 PM EDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON...
SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...

At 550 PM EDT, a strong thunderstorm was located over Little Falls,
moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Little Falls, Canajoharie, Fort Plain, Dolgeville, St. Johnsville,
Ephratah, Caroga Lake Public Campground, Oppenheim, Palatine Bridge,
Nelliston, Ingham Mills, Cook Corners, Lotville, Rasbach Corner,
Mindenville, Davys Corners, Fical Corners, Shedd Corners, McKinley
and Phipps Corners.

This includes Interstate 90 between exits 29 and 29A.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4294 7491 4312 7489 4314 7440 4287 7444
TIME...MOT...LOC 2150Z 274DEG 22KT 4303 7480

CS
Local storm report, Jul 20, 5:59 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     1 NW MOHAWK             43.02N  75.02W
07/20/2019                   HERKIMER           NY   911 CALL CENTER

            DOWNED TREE.

&&

EVENT NUMBER ALY1902380

CS
Special weather statement, Jul 20, 6:15 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
615 PM EDT Sat Jul 20 2019

NYZ040-047-202245-
Schoharie-Montgomery-
615 PM EDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCHOHARIE AND
SOUTHWESTERN MONTGOMERY COUNTIES...

At 615 PM EDT, a strong thunderstorm was located near Sharon Springs,
or 11 miles northwest of Cobleskill, moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Cobleskill, Richmondville, Sharon Springs, Carlisle, Sharon, Seward,
Leesville, Zeh Corners, Beekman Corners, West Richmondville,
Lawyersville, Warnerville, Grovenor Corners, Engleville,
Gardnersville, Little York, Becker Corners, Vintonton, Salt
Springville and Mineral Springs.

This includes Interstate 88 between exits 20 and 22.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4276 7432 4256 7445 4263 7463 4265 7463
      4274 7467 4279 7467 4283 7465 4286 7475
      4286 7473
TIME...MOT...LOC 2215Z 284DEG 31KT 4276 7468

CS
Special weather statement, Jul 20, 7:32 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
732 PM EDT Sat Jul 20 2019

NYZ063-210000-
Western Ulster-
732 PM EDT Sat Jul 20 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...

At 732 PM EDT, a strong thunderstorm was located over Phillipsport,
or near Ellenville, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Crawford, Spring Glen, Dwaarkill, Ulsterville, Cragsmoor and Walker
Valley.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4162 7439 4164 7439 4169 7448 4165 7425
      4163 7427 4162 7430 4161 7431 4161 7432
      4159 7434 4160 7435 4159 7436
TIME...MOT...LOC 2332Z 285DEG 23KT 4162 7443

CS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:50 PM EDTSpecial Weather StatementALYFulton25 min
Jul 20, 5:56 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery64 min
Jul 20, 6:15 PM EDTSpecial Weather StatementALYSchoharie30 min
Jul 20, 6:53 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady67 min
Jul 20, 6:57 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer63 min
Jul 20, 7:08 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer37 min
Jul 20, 7:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer39 min
Jul 20, 7:32 PM EDTSpecial Weather StatementALYOrange28 min
Jul 20, 7:40 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery49 min
Jul 20, 7:53 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton37 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.